Vol. 57, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Compact convergence and the order bidual for C(X)

William Alan Feldman and James Franklin Porter

Vol. 57 (1975), No. 1, 113–124
Abstract

An order-theoretic characterization of the topology of compact convergence on the lattice C(X) of all continuous real-valued functions on X is provided for a realcompact space X, analogous to the order unit characterization for compact X. The approach is to generalize the concept of an order unit to permit consideration of locally convex topologies. The characterization is then achieved by viewing C(X) as a subspace of its order bidual. In addition, the bidual is employed to provide an order-theoretic description of the continuous convergence structure on C(X).

Mathematical Subject Classification 2000
Primary: 46E05
Secondary: 54C40
Milestones
Received: 10 October 1973
Revised: 12 April 1974
Published: 1 March 1975
Authors
William Alan Feldman
James Franklin Porter